How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 23777
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Our dog ate 160 mg of my addison's meds - Hydrocortisone.

Customer Question

Our dog ate 160 mg of my addison's meds - Hydrocortisone. He probably weighs 40-45lbs.
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 5 months ago.
Hydrocortisone is a very weak glucocorticosteroid. Lola ingested 160 mg/40 lbs or 4 mg/lb. This is equivalent to 1 mg/lb of prednisone - the usual steroid we prescribe - which will cause transient increased thirst, volume of urine, and hunger but Lola will remain safe. There's no reason to induce emesis or treat in any manner. Please respond with further questions or concerns if you wish.
Customer: replied 5 months ago.
Thank you!
Expert:  Dr. Michael Salkin replied 5 months ago.
You're welcome! I can't set a follow-up in this venue so please return to our conversation - even after rating - with an update at your convenience.

Related Dog Veterinary Questions